Alert archive / Nevada / Wind Advisories in 2017
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 26, 2017, 1:38 AM PDT for 5 counties in Nevada. It took effect at Apr 26, 2017, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 1:38 AM PDT (08:38 UTC)
- In effect from
- Apr 26, 2017, 12:00 PM PDT
- Expired
- Apr 26, 2017, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 111 km from the middle of the area, began a volume at 08:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 8.6 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2262 m above ground
- 0-6 km bulk shear
- 81 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
170 WWUS75 KLKN 260838 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 138 AM PDT Wed Apr 26 2017 NVZ030-035>037-040-041-270500- /O.NEW.KLKN.WI.Y.0010.170426T1900Z-170427T0500Z/ Humboldt County-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 138 AM PDT Wed Apr 26 2017 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from noon today to 10 PM PDT this evening. * WINDS...Northwest 15 to 25 mph gusting to around 50 mph. * TIMING...Winds will begin increasing around noon and could be strongest from 4pm-6pm. * IMPACTS...Drivers need to be aware of possible sudden gusts of wind, especially over highway summits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
2 follow-up statements
773 WWUS75 KLKN 262105 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 205 PM PDT Wed Apr 26 2017 NVZ030-035>037-040-041-270500- /O.CON.KLKN.WI.Y.0010.000000T0000Z-170427T0500Z/ Humboldt County-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 205 PM PDT Wed Apr 26 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Northwest 15 to 25 mph gusting to around 50 mph. * TIMING...Winds will be strongest from 4pm-6pm. * IMPACTS...Drivers need to be aware of possible sudden gusts of wind, especially over highway summits. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
161 WWUS75 KLKN 270438 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 938 PM PDT Wed Apr 26 2017 NVZ030-035>037-040-041-270545- /O.EXP.KLKN.WI.Y.0010.000000T0000Z-170427T0500Z/ Humboldt County-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Northwestern Nye County-Northeastern Nye County- 938 PM PDT Wed Apr 26 2017 ...WIND ADVISORY WILL EXPIRE AT 10 PM PDT THIS EVENING... Winds have decreased below advisory levels. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 25, 2:46 PM PDT, 10 hours 52 minutes earlier.
Area forecast discussion, Apr 25, 2:46 PM PDT, 10 hours 52 minutes before
Area Forecast Discussion National Weather Service Elko NV 246 PM PDT Tue Apr 25 2017 .SYNOPSIS...An unsettled cool and wet weather pattern will continue across northern and central Nevada through the end of this week. A series of upper level disturbances interacting with Pacific moisture will produce occasional rain and snow showers through Friday. Look for conditions to slowly improve over the weekend. && .SHORT TERM...Today through Friday. Today through Wednesday. The brief dry period between storm system will come to an end later today as a new storm system impacts Nevada. This storm system will be spun up by a strong jet max that is pressing onshore. The main fetch of moisture associated with this system is expected to arrive late Wednesday morning and last through Wednesday evening. This will cause showers across the central and northern portions of Nevada. The snow levels will be high enough that the valley should mainly receive rain. Colder air should begin to intrude into the silver state Wednesday evening dropping the snow levels enough for the valleys to receive snowfall but by that time the moisture will have diminished curtailing accumulations. A major component of this storm will be the robust winds that will be associated with it passage. The strongest winds will be Wednesday afternoon lasting into the early evening and will likely see a wind advisory issued for much of the CWA. These strong winds may cause some blowing dust and will make travel difficult especially on north south orientated roads. Highs in the 40s to 50s in the north and 60s to low 70s in central Nevada. Lows are expected to be in the 30s to 40s. Thursday through Friday. The flow will shift to north northwesterly limiting the amount of moisture that will be able to penetrate into Nevada. This will help to dry out the silver state for Thursday to Friday morning leavening mostly residual showers in the north. A small fetch of moisture should clip the eastern portions of Nevada late Friday morning bringing some light snow showers. There should not be much accumulations with this snow as there will not be a lot of moisture. The winds will continue to be gusty but not as strong as on Wednesday and will flow from the northwest. the coldest air will arrive on Thursday and Friday with highs in the 40s to 50s and lows in the 20s to 30s. .LONG TERM...Friday night through next Tuesday. Models are in good agreement Friday night into the weekend with trough energy exiting to the southeast as high pressure builds in from off the west coast resulting in warmer and dry conditions over NV through the weekend and into early next week. Continued the trend of reducing pops through the long term period, with no mention of precipitation Friday night through Monday night. As high pressure builds in this weekend look for temperatures to rise back to near normal levels Saturday, with above normal afternoon highs Sunday into early next week. Overnight lows will be below normal Friday night and Saturday night due to fewer clouds and a northerly flow aloft. && .AVIATION...Cigs lower this evening across NW NV with rain showers developing after midnight at KWMC. Showers will expand south and east on Wednesday. The incoming system will have strong jet support resulting in breezy to windy conditions across the region, along with possibly some isolated thunderstorms over mainly NE NV which may become an issue at KEKO. Strongest winds are expected over western NV, with BLDU most favorable at KTPH Wednesday afternoon and evening. && .HYDROLOGY...HYDROLOGY...A cool and unsettled weather pattern will continue through the end of this week. Some rivers and creeks are running high and will likely see levels rise in response to additional precipitation in the days ahead. The lower stretch of the Humboldt River from Battle Mountain to the Humboldt/Pershing County line is still experiencing flooding issues. At Wildhorse Reservoir, water is being released and flowing over the spillway. As a result, the Owyhee River is showing a rise. Outdoor enthusiasts should watch out for and be cautious around higher flows. Here are the locations where flood warnings are currently in effect: Humboldt River - Battle Mountain: Minor flooding continues. Humboldt River - Comus, near Winnemucca: Minor to Moderate flooding continues. All other monitored creeks and rivers are below minor flood stage at this time, but will likely see rises this week due to an occasionally wet and unsettled weather pattern. River Statements have been issued to provide information concerning the following sites: Wildhorse Dam - at Wildhorse Owyhee River - at Wildhorse Owyhee River - near Mountain City Bruneau River - near Rowland Mary's River - at Deeth && .LKN WATCHES/WARNINGS/ADVISORIES... None. && 99/96/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 1:50 AM PDT | Winter Weather Advisory | LKN | Elko, White Pine | 26 hr |
| Apr 26, 3:43 PM PDT | Special Weather Statement | LKN | Humboldt | 32 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.